Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 5, NWS Memphis, TN

March 10, 2017Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Mar 10, 2017, 5:43 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 5:43 AM CST (11:43 UTC)
Expired
Mar 10, 2017, 11:13 AM CST
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

299 
WGUS44 KMEG 101143
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CST FRI MAR 10 2017

The National Weather Service has issued a Flood Warning for the S.F. 
Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-101713-
/O.NEW.KMEG.FL.W.0005.170310T1143Z-170310T1713Z/
/HLST1.1.ER.170310T0730Z.170310T0900Z.170310T1113Z.NO/
543 AM CST FRI MAR 10 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* until Friday March 10.
* At 05 AM Friday the stage was...9.4 feet.
* Flood stage is 9.0 feet.
At 9.0 feet, Farmland near the river is flooded..  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
1 follow-up statement
713 
WGUS84 KMEG 101511
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
911 AM CST FRI MAR 10 2017

The Flood Warning is cancelled for the S.F. Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-101541-
/O.CAN.KMEG.FL.W.0005.000000T0000Z-170310T1713Z/
/HLST1.1.ER.170310T0730Z.170310T0900Z.170310T1227Z.NO/
911 AM CST FRI MAR 10 2017

Forecast information for
  S.F. Fork Forked Deer River near Halls
* At 08 AM Friday the stage was 8.6 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 8.2 feet Monday March 13.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 8.2 feet Monday March 13.
* At 8.5 feet...Water is ponding on low lying farmland

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:21 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 10, 4:21 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
421 AM CST Fri Mar 10 2017

.DISCUSSION...

What a shift. Working severe weather while forecasting Winter
Weather. Looks like we finally have the severe part of it behind
us. Was only able to take a rudimentary look at the Winter
Weather, but latest guidance and the data data I was able to look
at was still in line with what our previous forecast had. With
that in mind, I kinda took a "if it ain't broke don't try to fix
it approach" to this update.

We should see rapid clearing behind a cold front today. At 4 am
the front was already through Tunica, MS and Jackson, TN racing
off the Southeast at over 40 mph. Much of the area picked up
1.5-2.25 inches of rain...but unfortunately there was plenty of
damaging wind, lightning and hail to go along with the rain.

North wind is strengthening behind the cold front. Obs from across
much of Eastern Arkansas are reporting sustained winds around 20
mph with gusts approaching 30mph. Even with the strong cold
advection...a high sun angle along with clear skies will likely
win the temperature battle allowing most of the Midsouth to
warm back into the 50s before cooling off significantly tonight.
Issued a Freeze warning and frost Advisory for portions of the
Midsouth late tonight into Saturday morning. After the unusual
warm temperatures over the past few weeks, significant growth and
plant and tree emergence has occurred across the Midsouth. Fruit
trees, bushes and tender vegetation that has sprouted early may be
impacted by frost and freezing temperatures.

We are still expecting a shot of Wintry precipitation late
tomorrow. From what I could tell the arrival may be slightly later
than previous forecasts suggested...but generally the same impact.
The top-down forecast method produced a mixed bag of precip
type...although luckily little to no freezing rain. Expected
accumulations are still below Advisory criteria and certainly well
below Watch/warning criteria. At this point I don't expect to see
any accumulation of even an inch. SREF guidance plumes show
0.4 inches mean (1.4 max) at Walnut Ridge, 0.2 mean (1.5max) at
Jonesboro, 0.4 inches mean(2.5 max) at Blytheville, 0.4
inches(2.6) at Dyersburg and 0.1(0.5) at Jackson, TN. Our QPF to
snowfall accumulation tools weren't much different from those
values. I don't expect any accumulation West of Jackson along or
South of I-40...but there may be a few flakes or ice pellets into
far North Mississippi.

Next week it will remain seasonably cold with a shot of rain
Monday and Thursday. Looks Like we are going to have February in
March this year. Frost Advisories/Freeze Warnings will likely be
required each day Through Thursday.

30

&&

.AVIATION...
06Z TAFs

E/W convective TSRA line at MEM will press quickly south during
the early morning. Some wake outflow may briefly return southerly
winds to the terminal, before wake low exits and northerly winds
from the pressure gradient return toward outbound time.

VFR and gusty north winds to prevail Friday, with diurnal loss of
gusts after 00Z.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Warning from 3 AM to 9 AM CST Saturday for Clay-Greene-
     Lawrence-Randolph.

     Frost Advisory from 3 AM to 9 AM CST Saturday for Craighead-
     Crittenden-Cross-Lee AR-Mississippi-Poinsett-St. Francis.

MO...Freeze Warning from 3 AM to 9 AM CST Saturday for Dunklin-
     Pemiscot.

MS...Frost Advisory from 3 AM to 9 AM CST Saturday for Alcorn-Benton
     MS-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-Panola-
     Pontotoc-Prentiss-Tate-Tippah-Tishomingo-Tunica-Union.

TN...Freeze Warning from 3 AM to 9 AM CST Saturday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Henderson-
     Henry-Lake-Madison-Obion-Weakley.

     Frost Advisory from 3 AM to 9 AM CST Saturday for Fayette-
     Hardeman-Hardin-Haywood-Lauderdale-McNairy-Shelby-Tipton.

&&
Hazardous weather outlook, Mar 10, 3:43 AM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Memphis TN
343 AM CST Fri Mar 10 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
343 AM CST Fri Mar 10 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Freezing temperatures are expected to arrive in the Midsouth
tonight...remaining below freezing through mid-morning. The
coldest temperatures may dip into the upper 20s. Fruit trees,
bushes and tender vegetation that has sprouted early may be
impacted by the freezing temperatures.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is the potential for accumulating winter precipitation
across portions of the Mid South including Eastern Arkansas, the
Missouri Bootheel, far North Mississippi and West Tennessee for
Saturday evening and Saturday night.

Freezing temperatures are expected again over a larger portion
of the Midsouth including Eastern Arkansas, the Missouri
Bootheel, far North Mississippi and West Tennessee late Saturday
night into Sunday morning.

Some late night and early morning freezing temperatures will
remain possible through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Mar 10, 2:29 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     TSTM WND DMG     1 NW BIGBEE             34.03N 88.53W
03/10/2017                   MONROE             MS   BROADCAST MEDIA

            LARGE TREE DOWN, BLOCKING HIGHWAY 371 ONE MILE NORTH OF
            HIGHWAY 6.

&&

AJC
Local storm report, Mar 10, 2:50 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
250 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND DMG     PARSONS                 35.65N 88.12W
03/09/2017                   DECATUR            TN   EMERGENCY MNGR

            TREES DOWN ON 4TH STREET AND ALSO ON BEAR CREEK ROAD IN
            PARSONS. TIME IS RADAR ESTIMATED.

&&

AJC
Local storm report, Mar 10, 2:51 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     PERRYVILLE              35.62N 88.04W
03/09/2017                   DECATUR            TN   EMERGENCY MNGR

            TREES DOWN ON PERRYVILLE ROAD IN PERRYVILLE.

&&

AJC
Local storm report, Mar 10, 3:00 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      BEMIS                   35.58N 88.83W
03/09/2017                   MADISON            TN   FIRE DEPT/RESCUE

            HIGH WATER COVERING ROADWAYS ON D STREET AND ALSO
            RIVERSIDE DRIVE IN BEMIS. ALSO, FLOODED ROADWAY ON BOONE
            LANE IN WESTOVER.

&&

AJC
Special weather statement, Mar 10, 3:18 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 AM CST Fri Mar 10 2017

ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-MSZ001>009-
TNZ001>004-019>022-048>055-088>092-102200-
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-
Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Pocahontas, Piggott, Corning,
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville,
Wynne, West Memphis, Forrest City, Marianna, Kennett,
Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland,
Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg,
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington,
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons,
Decaturville, Bartlett, Germantown, Collierville, Memphis,
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
318 AM CST Fri Mar 10 2017

...Accumulating Winter Precipitation Possible Late Saturday...

A developing storm tracking along the Gulf Coast this weekend
will draw in freezing temperatures across the Midsouth counties
Saturday and Saturday night. Overrunning precipitation will
likely start off as a cold rain in Saturday morning, mixing in
with sleet and possibly some snow along the Missouri and Kentucky
by by sunset. A complete changeover to winter precipitation is
anticipated after sunset as freezing air surges in from the
North. Accumulations are possible...generally less than an inch,
with minor accumulations as far south as Northern Mississippi.
Please stay tuned to forecast changes or updates on the potential
for winter weather.
Local storm report, Mar 10, 3:23 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND DMG     4 SW TISHOMINGO         34.60N 88.28W
03/10/2017                   TISHOMINGO         MS   BROADCAST MEDIA

            REPORT OF ROOF DAMAGE TO AN OUTBUILDING NEAR DENNIS
            MCDOUGAL BOAT RAMP. TIME IS RADAR ESTIMATED.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:00 PM CSTSevere Thunderstorm WarningMEGLake, Obion45 min
Mar 9, 8:34 PM CSTSevere Thunderstorm WarningMEGDyer, Lake41 min
Mar 9, 8:45 PM CSTSevere Thunderstorm WarningMEGGibson, Obion, Weakley45 min
Mar 9, 8:52 PM CSTSevere Thunderstorm WarningMEGObion23 min
Mar 9, 9:10 PM CSTSevere Thunderstorm WarningMEGHenry50 min
Mar 9, 9:29 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison, Weakley61 min
Mar 9, 9:32 PM CSTSevere Thunderstorm WarningMEGHenderson, Madison43 min
Mar 9, 9:37 PM CSTSevere Thunderstorm WarningMEGBenton38 min
Mar 9, 9:57 PM CSTSevere Thunderstorm WarningMEGHenderson34 min
Mar 9, 10:00 PM CSTSevere Thunderstorm WarningMEGDecatur45 min
Mar 9, 10:06 PM CSTTornado WarningMEGBenton, Carroll, Decatur, Henderson24 min
Mar 9, 10:07 PM CSTTornado WarningMEGHenderson21 min
Mar 9, 10:16 PM CSTSevere Thunderstorm WarningMEGLauderdale, Tipton44 min
Mar 9, 10:19 PM CSTTornado WarningMEGDecatur26 min
Mar 9, 10:34 PM CSTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison41 min
Mar 9, 10:41 PM CSTFlash Flood WarningMEGChester, Crockett, Haywood, Henderson, Madison3 hr
Mar 9, 11:19 PM CSTSpecial Weather StatementMEGShelby26 min
Mar 9, 11:26 PM CSTSevere Thunderstorm WarningMEGShelby34 min
Mar 9, 11:46 PM CSTSevere Thunderstorm WarningMEGFayette, Shelby44 min
Mar 10, 3:30 AM CSTFrost AdvisoryMEGFayette, Hardeman, Hardin, Haywood, Lauderdale, McNairy and 2 more25 hr
Mar 10, 3:30 AM CSTFreeze WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 7 more25 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.